MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100151
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The product¿s lot number was not reported initial reporter: the customer contact information, including phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, when using a 4mmx10cm micrusphere xl (ssr10041020, lot unknown) as a last coil, the doctor placed the distal portion of the coil into the microcatheter hub, intact with white sheath and then try to advance the coil by stripping the plastic end of the coil from the proximal end.Then the dark green slider in the proximal end of the coil was moved to the left side towards distal portion of the coil and while the white string of plastic was peeled at the opposite end.During this process, peeling off the white strip was not done properly due to the fact that the coil couldn't advance through the microcatheter.After several attempts to rectify the process, the coil was not apt for the further procedure, this led to plastic being entangled in the dark green slider.Another coil was used to finish the procedure.There was no patient injury reported.The coil was initially removed from the dispenser hoop and there were no internal issues from the coil.One non-sterile unit micrusphere xl 4mmx10cm was received inside of a pouch.The received device was visually inspected, and the introducer was found damaged, the re-sheathing tool was found broken in two.Then a microscopic inspection was performed, the embolic coil was found stretched, no other damages were observed.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be evaluated because the introducer was found damaged and the embolic coil was found stretched.However, the damaged condition noted on the introducer may have contributed to the failure and due to this we can confirm the complaint.The damaged condition noted on the introducer and the re-sheathing tool appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 1.5mm x 1cm deltaxsft10 coil (dlx100151, l14830) was being used as the 5th coil, however, the physician didn't like the shape of the coil deployment and decided to pull it out.During resheathing of the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 1.5mm x 1cm deltaxsft10 coil (dlx100151, l14830) was being used as the 5th coil, however, the physician didn't like the shape of the coil deployment and decided to pull it out.During resheathing of the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.One non-sterile unit deltaxsft10 1.5mm x 1cm was received inside of a pouch.The received device was visually inspected, and the dpu was found several kinked, protruded from the introducer and tangled with the introducer, the introducer was found partially zipped in good conditions.A microscopic analysis was performed to the embolic coil and it was found in good conditions, no abnormalities were observed.Also, the marker band was found at 36cm from hub, and it was found within specification.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ even though that the functional analysis could not be performed the introducer could not be zipped and re-zipped due the conditions of the device (dpu- protruded/ tangled) and because of this we can confirm the complaint.The reported condition ¿coil - positioning difficulty-poor conformability¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.Also, the embolic coil was found in good conditions, no abnormalities were observed.The cause of the kinked conditions found on the device was apparently caused by applying excessive force and handling on the device, but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.The ifu instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the information provided and the evaluation of the returned complaint device; it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXSFT10 1.5MM X 1CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9738526
Report Number3008114965-2020-00026
Device Sequence Number2483482
Product Code KRD
UDI-Device Identifier10886704077244
UDI-Public10886704077244
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberDLX100151
Device Catalogue NumberDLX100151
Device Lot NumberL14830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1